Alert archive / California / Gale Watches in 2011

Gale Watch 36, NWS Eureka, CA

December 10, 2011

NWS Eureka, CA issued this gale watch at Dec 10, 2011, 3:03 PM PST. It took effect at Dec 12, 2011, 7:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 10, 2011, 3:03 PM PST (23:03 UTC)
In effect from
Dec 12, 2011, 7:00 AM PST
Expired
Dec 11, 2011, 6:52 AM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

482 
WHUS76 KEKA 102303
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
303 PM PST SAT DEC 10 2011

PZZ470-110715-
/O.NEW.KEKA.GL.W.0038.111211T2300Z-111212T2300Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
303 PM PST SAT DEC 10 2011

...GALE WARNING IN EFFECT FROM 3 PM SUNDAY TO 3 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM SUNDAY TO 3 PM PST MONDAY.

* WINDS...NORTH WINDS OF 10 TO 20 KT WILL GRADUALLY INCREASE TO 20
  TO 30 KT BY SUNDAY MORNING. GUSTS TO 35 KT ARE EXPECTED IN THE
  AFTERNOON. 

* WAVES...WIND WAVES AND FRESH SWELL WILL GRADUALLY BUILD TO
  AROUND 12 TO 14 FT BY MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ475-110715-
/O.NEW.KEKA.SC.Y.0101.111211T2000Z-111212T1500Z/
/O.NEW.KEKA.GL.A.0036.111212T1500Z-111213T0200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
303 PM PST SAT DEC 10 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SUNDAY TO 7 AM PST
MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON SUNDAY TO 7 AM PST
MONDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN
EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. 

* WINDS...N WINDS OF 5 TO 15 KT WILL INCREASE TO 20 30 KT SUNDAY
  MORNING. A FEW GUSTS TO 35 KT ARE POSSIBLE IN THE WESTERN
  PORTION SUNDAY AFTERNOON. THESE GUSTS WILL SPREAD ACROSS THE
  ZONE AND MAY COVER THE ENTIRE ZONE ON MONDAY. 

* WAVES...WIND WAVES AND FRESH SWELL WILL GRADUALLY BUILD TO
  AROUND 12 TO 14 FT BY MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-110715-
/O.NEW.KEKA.SC.Y.0101.111211T2000Z-111213T1500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
303 PM PST SAT DEC 10 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SUNDAY TO 7 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON SUNDAY TO 7 AM PST
TUESDAY. 

* WINDS...NORTH WINDS AND WIND WAVES ARE EXPECTED TO INCREASE
  SUNDAY AFTERNOON TO 15 TO 25 KT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
1 follow-up statement
564 
WHUS76 KEKA 111452
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
652 AM PST SUN DEC 11 2011

PZZ475-112300-
/O.UPG.KEKA.SC.Y.0101.111211T2000Z-111212T1500Z/
/O.EXA.KEKA.GL.W.0038.111211T2300Z-111212T2300Z/
/O.UPG.KEKA.GL.A.0036.111212T1500Z-111213T0200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
652 AM PST SUN DEC 11 2011

...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM PST
MONDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE
WATCH IS NO LONGER IN EFFECT. 

* WINDS...N WINDS OF 5 TO 15 KT WILL INCREASE TO 20 30 KT SUNDAY 
  MORNING. A FEW GUSTS TO 35 KT ARE POSSIBLE IN THE WESTERN 
  PORTION SUNDAY AFTERNOON. THESE GUSTS WILL SPREAD ACROSS THE 
  ZONE AND MAY COVER THE ENTIRE ZONE ON MONDAY. 

* WAVES...WIND WAVES AND FRESH SWELL WILL GRADUALLY BUILD TO 
  AROUND 12 TO 14 FT BY MONDAY.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ470-112300-
/O.CON.KEKA.GL.W.0038.111211T2300Z-111212T2300Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
652 AM PST SUN DEC 11 2011

...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 PM PST MONDAY...

A GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM
PST MONDAY. 

* WINDS...NORTH WINDS OF 10 TO 20 KT WILL GRADUALLY INCREASE TO 
  20 TO 30 KT BY SUNDAY MORNING. GUSTS TO 35 KT ARE EXPECTED IN 
  THE AFTERNOON. 

* WAVES...WIND WAVES AND FRESH SWELL WILL GRADUALLY BUILD TO 
  AROUND 12 TO 14 FT BY MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ455-112300-
/O.EXB.KEKA.SC.Y.0101.111212T0200Z-111213T0600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
652 AM PST SUN DEC 11 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 PM
PST MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 PM PST
MONDAY. 

* WINDS...NORTH WINDS AND WIND WAVES ARE EXPECTED TO INCREASE 
  SUNDAY AFTERNOON TO 15 TO 25 KT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-112300-
/O.EXT.KEKA.SC.Y.0101.111212T0200Z-111213T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
652 AM PST SUN DEC 11 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
10 PM PST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING
TO 10 PM PST MONDAY. 

* WINDS...NORTH WINDS AND WIND WAVES ARE EXPECTED TO INCREASE 
  SUNDAY AFTERNOON TO 15 TO 25 KT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Dec 10, 9:25 AM PST, 5 hours 38 minutes earlier.

Area forecast discussion, Dec 10, 9:25 AM PST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
925 AM PST SAT DEC 10 2011

.SYNOPSIS...ANOTHER DRY DAY CAN BE EXPECTED TODAY WITH AREAS OF
MORNING FOG GIVING WAY TO PARTIAL AFTERNOON CLEARING. CLOUDS WILL
INCREASE TONIGHT INTO SUNDAY AS A WEAK DISTURBANCE MOVES THROUGH.
THIS WILL BRING AN INCREASE IN WINDS AND A SLIGHT CHANCE OF RAIN.
OTHERWISE...DRY WEATHER IS EXPECTED TO LAST INTO THE MIDDLE OF THE
COMING WEEK.
&&

.UPDATE...WEAK OFFSHORE GRADIENT HAS CLEARED FG ALONG THE REDWOOD
COAST N OF ORICK THIS MORNING. VIS IMAGERY ALSO SHOWS LOW CLOUDS
ACROSS THE N COAST INTERIOR AND UPPER TRINITY VALLEYS. ISSUED A
QUICK UPDATE TO REFLECT CURRENT SKY TRENDS...OTHERWISE CURRENT
FCST ON TRACK.
&&

.AVIATION...FOR TODAY WEAK OFFSHORE FLOW HAS CLEARED THINGS OUT MORE
ALONG THE DEL NORTE COUNTY COAST AND AT KCEC THAN ORIGINALLY
EXPECTED. EXPECT KACV AND THE HUMBOLDT COUNTY COAST WILL FOLLOW AS
THE CLEARING MOVES SOUTH ALONG THE COAST. EXPECT THIS CLEARING WILL
LAST THROUGH EARLY TO MID AFTERNOON WHEN THE SEA BREEZE IS EXPECTED
TO TURN THE WINDS ONSHORE AGAIN. WITH SIGNIFICANT CLOUD COVER JUST
OFFSHORE EXPECT A RETURN TO IFR TO LIFR CONDITIONS SHORTLY AFTER THE
WIND SWITCH. EXPECT THESE CLOUDS WILL REMAIN IN PLACE THROUGH 18Z
SUN. LATER IN THE DAY ON SUNDAY TROUGH PASSAGE IS EXPECTED TO BRING
A RETURN TO VFR CONDITIONS WITH INCREASED MIXING. MKK
&&

.PREV DISCUSSION...ISSUED 340 AM PST SAT DEC 10 2011...SHORT
TERM...EXTENSIVE AREA OF LOW CLOUDS AND FOG CONTINUES OVER THE
COASTAL WATERS AND ALONG THE COASTLINE. FOG HAS ALSO EXPANDED INTO
SOME INTERIOR VALLEYS...A RESULT OF BOTH ADVECTION AND RADIATIONAL
COOLING. THE FOG SHOULD ONCE AGAIN ERODE DURING THE MORNING
HOURS...WILL LOCATIONS ALONG THE IMMEDIATE COAST CLEARING LAST.
LIGHT OFFSHORE FLOW WILL TURN MORE ONSHORE DURING THE
AFTERNOON...WITH FOG AGAIN SPREADING BACK INLAND.

UPPER LEVEL DISTURBANCE STILL ON TRACK FOR DIPPING S OVER THE E
PAC BEFORE AN UPPER LOW BRIEFLY CUTS OFF W OF THE SOCAL COAST.
MOST OF THE MOISTURE WITH THE DISTURBANCE WILL REMAIN OFFSHORE THE
NW PAC COAST...THEN WRAP CLOSER TO THE UPPER LOW CIRCULATION S OF
THE AREA. AS A RESULT...MINIMAL PRECIP CHANCES ARE EXPECTED OVER
LAND. A BIT OF SNOW STILL EXPECTED TO MIX WITH THE RAIN SUN OR SUN
NIGHT IN HIGHER ELEVATIONS...BUT QPF IS EXPECTED TO BE MINIMAL AND
NO SNOW ACCUMULATION IS EXPECTED.

LONG TERM...MODELS TRENDING DRIER AND LATER WITH NEXT DISTURBANCE.
HAVE SHIFTED POPS AHEAD AND TIME AND KNOCKED THEM DOWN A BIT.
STILL LOOKS LIKE BEST PRECIP CHANCES WILL BE OVER THE N PORTION OF
THE AREA...BUT STILL LOOKS POSSIBLE THAT MOST OF THE PRECIP MAY
BYPASS THE AREA. ECMWF MODEL LOOKS TO BE THE STRONGEST WITH THE
DISTURBANCE WITH A CLOSED UPPER LOW APPROACHING BY THU AND FRI. GFS
DEPICTS A RIDGE CLOSER TO THE PAC COAST WITH A MUCH WEAKER
SHORTWAVE. /SEC
&&

.MARINE...THE LIGHT WIND PATTERN WILL CONTINUE TODAY BEFORE GRADUALLY
INCREASING FROM THE NORTH TONIGHT INTO SUNDAY MORNING. THE NORTHERLIES
WILL THEN INCREASE MORE RAPIDLY SUNDAY NIGHT BEHIND A PASSING UPPER
TROUGH. SOME GALE FORCE GUSTS ARE LIKELY ACROSS THE OUTER WATERS
SUNDAY NIGHT THROUGH EARLY MONDAY BUT LOOK TO BE INFREQUENT AND GIVEN
THE MARGINAL NATURE OF IN RESPECT TO WARNING CRITERIA OPTED TO
REFRAIN FROM ISSUING A WATCH. HOWEVER DEPENDING ON THE RESULTING
PERIOD OF COMBINED SEAS A HAZ SEAS WATCH/WARNING MAY NEED TO
CONSIDERED AS WELL. THE CURRENT LONG PERIOD NORTHWEST SWELL WILL
PERSIST THROUGH SUNDAY BEFORE BEING CONTAMINATED BY THE RESULTING
WIND WAVE AND DEVELOPING FRESH SWELL FROM THE NORTHERLIES.
&&

.EKA WATCHES/WARNINGS/ADVISORIES...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Dec 10, 4:43 AM PST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
443 AM PST SAT DEC 10 2011

CAZ001>004-076-111245-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
443 AM PST SAT DEC 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 3:03 PM PSTGale WarningEKA48 hr
Dec 10, 3:03 PM PSTSmall Craft AdvisoryEKA57 hr

Nearby

Gale Watches in California, 2011Every gale watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.